What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Aug 25, 1:49 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 25, 1:49 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
249 PM EDT Sat Aug 25 2018
.SHORT TERM (Remainder of today-Sunday)...
The center of a sprawling mid level ridge slides from TX to the Deep
South as a weak inverted trough tracks across FL to the Gulf of
Mexico - dampening out tonight. At the surface broad Atlantic high
pressure stretches wast across the southeast U.S. and Gulf of Mexico
with a trough/frontal boundary across north FL that dissipates
overnight.
This afternoon and Sun will be very similar. Abundant moisture...
model PWAT values run 1.7 to around 2 inches...will support showers
and thunderstorms with isolated coverage in the early afternoons and
scattered to at times numerous in the late afternoon. A prevailing
southeasterly 1000-700MB flow will keep any sea breezes close to
the coast and will result in the most coverage along the Gulf
coast that slips offshore and begins to dissipate in the early
evening.
.LONG TERM (Monday night-Saturday)...
Mid level ridge center over the Deep South tracks east and offshore
by midweek...meandering there and weakening slightly through the
end of the period. At the surface Atlantic high pressure stretches
west to the lower Mississippi valley and the Gulf of Mexico with an
axis the resides between Latitude 30 and 35 North. An inverted
trough on the side side of the ridge may approach the southern
Bahamas and Cuba for the end of the week.
The surface ridge dominates with a moist air mass...PWAT values run
1.7 to near 2 inches while the steering flow is southeasterly to
easterly with the surface flow prevailing easterly...strong enough to
keep any afternoon sea breezes limited. Isolated showers and storms
form each afternoon then congregate near the coast late afternoon
with scattered to numerous coverage. These begin to dissipate as
they slide offshore in the early evening.
&&
.AVIATION...
25/18Z TAFs. SE to E flow in place and it appears strong enough to
keep any bay/sea breezes very close to the shoreline...have opted
for VRB only at TPA/SRQ this afternoon. Convection is starting and
while none is currently very close to the terminals will begin
VCTS by 21Z. Expect SHRA/TSRA to increase through the afternoon
with the most coverage along the coast...with MVFR TSRA and gusty
winds in a 20-01Z window. With the SE or E flow anticipate the
bulk of the convection to be to the west by 23-01Z with VCTS TIL
02Z. Overnight L/V winds and mostly BKN high clouds.
&&
.MARINE...
Surface ridge axis north of the waters maintains easterly winds
robust enough to keep any sea breezes limited. Winds and seas
generally benign but locally higher in and near thunderstorms...
mainly in the afternoon and evening hours.
&&
.FIRE WEATHER...
Southeast and east winds with moisture rich air prevails. Daily
showers and thunderstorms are expected with minimum RH running
above critical levels.
&&
.Preliminary Point Temps/PoPs...
TPA 75 92 76 92 / 20 50 30 40
FMY 74 92 75 91 / 20 50 20 50
GIF 74 92 75 91 / 20 30 10 40
SRQ 75 91 76 90 / 20 50 30 50
BKV 73 92 74 92 / 30 40 40 30
SPG 77 91 78 91 / 20 50 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
Charlotte-Coastal Lee-Coastal Manatee-Coastal
Sarasota.
Gulf waters...None.
&&
SHORT TERM/LONG/AVIATION/MARINE/FIRE WEATHER...09/RudeHazardous weather outlook, Aug 25, 4:16 AM EST, 12 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
516 AM EDT Sat Aug 25 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-252130-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
516 AM EDT Sat Aug 25 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Ample moisture combined with daytime heating will lead to
numerous thunderstorms developing along the sea breeze today with
the greatest storm coverage expected along and to the west of the
I-75 corridor during the late afternoon and early evening hours.
Torrential downpours, strong gusty winds, and frequent lightning
strikes will accompany the storms as they move to the west and
northwest around 10 mph. Remember if threatening weather approaches
your location, move indoors immediately.
...RIVER FLOOD IMPACT...
Heavy rainfall the last few days across parts of Polk, Hillsborough,
and Manatee counties along with the possibility of additional heavy
rain today, will bring minor flooding to the Little Manatee River
at Wimauma, the Manatee River near Myakka Head, and the Peace
River at Zolfo Springs today.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected each day
with the greatest storm coverage continuing to along and to the
west of the I-75 corridor during the late afternoon and early
evening hours. The main hazards from the storms will be locally
heavy rains, strong gusty winds, and frequent lightning strikes.
...RIVER FLOOD IMPACT...
Minor river flooding is expected to continue on the Little
Manatee River at Wimauma, the Manatee River near Myakka Head, and
the Peace River at Zolfo Springs through Sunday with a slow fall
in water levels along these rivers expected into early next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
McMichael
In the hours before
Special weather statement, Aug 25, 3:06 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
406 PM EDT SAT AUG 25 2018
FLZ043-052-252045-
Sumter FL-Polk FL-
406 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND
NORTHWESTERN POLK COUNTIES UNTIL 445 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Four Corners, or 13 miles west of Celebration, moving
west at 20 mph.
Winds of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Lakeland, Plant City, Winter Haven, Haines City, Auburndale, Fussels
Corner, Combee Settlement, Jan Phyl Village, Poinciana, Lake Alfred,
Davenport, Polk City, Lake Hamilton, Rockridge, Inwood, Withla,
Winter Haven Airport, Gibsonia, Winston and Loughman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2808 8144 2799 8206 2817 8206 2817 8208
2826 8207 2826 8206 2844 8206 2843 8196
2835 8196 2835 8186 2836 8185 2836 8179
2835 8179 2835 8166 2826 8166 2826 8156
2820 8152 2814 8152 2814 8147 2809 8146
TIME...MOT...LOC 2005Z 087DEG 25KT 2829 8176
TBWSpecial weather statement, Aug 25, 3:26 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
426 PM EDT SAT AUG 25 2018
FLZ052-056-061-151-155-160-162-251-255-260-252130-
Coastal Charlotte FL-Inland Manatee FL-DeSoto FL-Coastal Manatee FL-
Coastal Hillsborough FL-Inland Sarasota FL-Polk FL-
Coastal Sarasota FL-Hardee FL-Inland Hillsborough FL-
426 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARDEE...MANATEE...
NORTHWESTERN CHARLOTTE...SOUTHEASTERN HILLSBOROUGH...SOUTHWESTERN
POLK...WESTERN DESOTO AND SARASOTA COUNTIES UNTIL 530 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northwest of Wauchula to 7 miles east
of Myakka City to near Port Charlotte. Movement was west at 25 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Tampa, North Port, Sarasota, Bradenton, Palmetto, Fish Hawk, Port
Charlotte, Brandon, Anna Maria, Greater Sun Center, South Gate Ridge,
Lake Sarasota, Saint Armands Key, North Sarasota, Memphis, West
Samoset, Southgate, Gulf Gate Estates, The Meadows and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2778 8254 2779 8255 2791 8246 2788 8192
2746 8186 2696 8202 2695 8244 2740 8272
2752 8276
TIME...MOT...LOC 2025Z 095DEG 21KT 2767 8196 2736 8205 2695 8211
TBWLocal storm report, Aug 25, 3:28 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
428 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 1 NW PORT CHARLOTTE 26.99N 82.11W
08/25/2018 M44 MPH CHARLOTTE FL MESONET
MESONET STATION D9045, 1 NW PORT CHARLOTTE.
&&Local storm report, Aug 25, 3:46 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
446 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST 1 ENE NORTH PORT 27.06N 82.17W
08/25/2018 M45 MPH SARASOTA FL MESONET
MESONET STATION AS983, 1 ENE NORTH PORT.
&&Special weather statement, Aug 25, 3:53 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
453 PM EDT SAT AUG 25 2018
FLZ050-149-151-251-252200-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
Coastal Pasco FL-
453 PM EDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR PINELLAS AND NORTHWESTERN
HILLSBOROUGH COUNTIES UNTIL 600 PM EDT...
At 453 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Egypt Lake-Leto to near Macdill Air Force Base
to near Memphis. Movement was northwest at 10 mph.
Winds of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Seminole, Downtown Saint
Petersburg, Saint Petersburg, Fort Desoto Park, Holiday, St.
Petersburg, St. Pete Beach, Palm Harbor, South Highpoint, Tierra
Verde, Tampa International Airport, Egypt Lake-Leto, Greater
Carrollwood, West And East Lealman, Ridgecrest and Bay Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2805 8289 2818 8285 2820 8264 2817 8265
2817 8260 2806 8247 2791 8246 2778 8253
2776 8256 2774 8257 2760 8269 2757 8283
2772 8281 2783 8289 2790 8291
TIME...MOT...LOC 2053Z 126DEG 7KT 2802 8251 2780 8253 2759 8260
TBWLocal storm report, Aug 25, 4:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
507 PM EDT SAT AUG 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 1 W MACDILL AIR FORCE 27.85N 82.52W
08/25/2018 M40 MPH HILLSBOROUGH FL AWOS
AWOS STATION MCF, 1 W MACDILL AIR FORCE.
&&